How do you get your child to take azithromycin, it taste so bad?

Question is Closed Report Mark as Favorite

Answers (3)

9 Nov 2010

You could possibly crush the tablet & mix it with some sweetener that your child likes so that he.she can take the tablet, however please do speak to the doc/pharmacist. It is also available as an liquid.

# Azithromycin 100 mg/5 mL liquid -- each teaspoon (5 ml) containing 100 mg of azithromycin

# Azithromycin 200 mg/5 mL liquid-- each teaspoon (5 ml) containing 200 mg of azithromycin.

Take care, wish your child well!

Votes: +2

9 Nov 2010

Hi Mike. Rajive is right. You could ask your pharmacist to have the medication in the more flavorful liquid form. There's also ways of disguising it in foods such as apple sauce, mashed potatoes, even jello. Good luck on finding a tasty solution!

chris

Votes: +2

10 Nov 2010

What a sweet parent for trying to get good advice :)

I must share my story... I got respitory infections often as a child. I HATED my medicine. My parents would lay me on the floor, mom would sit on top of me (straddling me) and holding my arms down and my dad would force the meds into my mouth! I hated it!!!

So I have no advice other then my childhood trauma ;)

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Does Azithromycin cause an allergic reaction?

This child has had a severe reaction to amoxocyllin and I am wondering if this medicine, azithromycin can cause reactions by just being related to ...

2 answers 8 Dec 2009

Azithromycin - I was prescribed azithromax 1 gm pak powder, I mixed it But I didn't drink?

... immediately, I tried one sip and it was terrible does this means it's gone bad?? Please help I need to clear this infection

1 answer 23 Jan 2013

Is there a chance of the bad taste going away after taking Terbinafine 250 MG for 3 months?

This bad taste is affecting my life in a very negative way. Just wondering if it is permanent. Been off of it for about a month. Any info would be ...

0 answers 9 Oct 2013

I have just started taking Topiramate 4 days ago, my taste buds have changed on everything I drink?

My food seems to be ok, but my soda, tea, even my orange juice all have a very bad taste. If it is caused by this medication does it get better after ...

1 answer 5 Jan 2014